MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-034
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025, a 34 mm amplatzer septal occluder was chosen for implant using a 12f delivery system in a 37-year-old patient diagnosed with atrial septal defect (asd).The diagnosis was confirmed by transesophageal echocardiography, which measured the defect at approximately 22 mm with adequate rims.The patient was brought into the operating room for percutaneous closure under general anesthesia.During the procedure, measurement by echocardiographer was noted at 28 mm.Stability of the device was confirmed using the valsalva maneuver, and proper positioning of the rims within the device was achieved.The device was then successfully released.At the 48-hour postoperative follow-up, on (b)(6) 2025, a transthoracic echocardiogram identified migration of the device into the right atrium.The device had completely dislodged from the implant site.The implanter indicated that the posterior rim was possibly more floppy.No rhythm changes were observed during the procedure, and no leak was detected around the lobe of the device.The patient exhibited no clinical signs or symptoms during or after the event.There were no difficulties during implantation, and no recaptures or repositioning were required.No residual shunt was noted.The patient was subsequently taken to cardiovascular surgery, where the device was removed and surgical intervention was performed using a pericardial patch.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 34 mm amplatzer septal occluder was chosen for implant using a 12f delivery system in a 37-year-old patient diagnosed with atrial septal defect (asd).The diagnosis was confirmed by transesophageal echocardiography, which measured the defect at approximately 22 mm with adequate rims.Device sizing was determined using balloon sizing in combination with echocardiographic imaging and transthoracic echocardiography (tte) was used during the procedure.The patient was brought into the operating room for percutaneous closure under general anesthesia.During the procedure, measurement by echocardiographer was noted at 28 mm.Stability of the device was confirmed using the valsalva maneuver, and proper positioning of the rims within the device was achieved.The device was then successfully released.At the 48-hour postoperative follow-up, on (b)(6) 2025, a transthoracic echocardiogram identified migration of the device into the right atrium.The device had completely dislodged from the implant site.The implanter indicated that the posterior rim was possibly floppier.No rhythm changes were observed during the procedure, and no leak was detected around the lobe of the device.The patient exhibited no clinical signs or symptoms during or after the event.There were no difficulties during implantation, and no recaptures or repositioning were required.No residual shunt was noted.The patient was subsequently taken to cardiovascular surgery, where the device was removed and surgical intervention was performed using a pericardial patch.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.
 
Additional Manufacturer Narrative
An event of device embolization was reported.An image was received from the field showing 4 operators looking at imaging.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported device embolization could not be determined.Surgical interventions were results of case specific circumstances, as the device was surgically removed and the asd was closed via pericardial patch.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Codes removed: health effect-clinical code.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23824988
Report Number2135147-2025-07452
Device Sequence Number20103791
Product Code MLV
UDI-Device Identifier00811806010243
UDI-Public(01)00811806010243(17)280131(10)8887448
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ASD-034
Device Catalogue Number9-ASD-034
Device Lot Number8887448
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2025
Supplement Date Received by Manufacturer02/16/2026
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age37 YR
Patient SexFemale